Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 258, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 14, 2016, 7:57 AM CDT for Butler County, Harvey County, Sedgwick County, Kansas. It was in force for 63 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2016, 7:57 AM CDT (12:57 UTC)
- Expired
- Jul 14, 2016, 9:00 AM CDT
- In force
- 63 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties Butler County, KS, Harvey County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 6 km from the middle of the area, began a volume at 12:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 8:14 AM CDT | TSTM WND GST 75 | 2 Wnw Wichita Eisenhowe, KS | |
| Jul 14, 8:15 AM CDT | TSTM WND GST 60 | 3 Wnw Park City, KS | |
| Jul 14, 8:16 AM CDT | TSTM WND GST 51 | Maize, KS | WEATHERBUG REPORT COURTESY KAKE TV. |
| Jul 14, 8:17 AM CDT | TSTM WND DMG | 1 E Goddard, KS | TENT BLOWN INTO POWER LINES. |
| Jul 14, 8:17 AM CDT | TSTM WND GST 80 | Wichita Eisenhower Natl, KS | |
| Jul 14, 8:22 AM CDT | TSTM WND GST 60 | 2 N West Wichita, KS | THREE INCH TREE LIMB DOWN. |
| Jul 14, 8:36 AM CDT | TSTM WND GST 70 | 2 Nne Wichita Eisenhowe, KS | |
| Jul 14, 8:39 AM CDT | TSTM WND GST 64 | Jabara Airport, KS | |
| Jul 14, 8:41 AM CDT | TSTM WND GST 65 | Bel Aire, KS | ESTIMATED BETWEEN 60 AND 70 MPH. |
| Jul 14, 8:44 AM CDT | TSTM WND DMG | West Wichita, KS | POLES DOWN NEAR ILLINOIS AND ZOO BLVD. |
| Jul 14, 8:46 AM CDT | TSTM WND DMG | West Wichita, KS | NUMEROUS POLES DOWN REPORTED BY EMERGENCY MANAGEMENT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 1.0 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1018 J/kg
- Mixed-layer CIN
- -268 J/kg
- Mixed-layer LCL
- 1478 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted.
949
WUUS53 KICT 141257
SVRICT
KSC015-079-173-141400-
/O.NEW.KICT.SV.W.0258.160714T1257Z-160714T1400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
757 AM CDT THU JUL 14 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 900 AM CDT
* AT 756 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MOUNT
HOPE...MOVING EAST AT 25 MPH.
HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
WICHITA...DERBY...ANDOVER...HAYSVILLE...PARK CITY...
VALLEY CENTER...BEL AIRE...MULVANE...GODDARD...ROSE HILL...MAIZE...
HALSTEAD...SEDGWICK...COLWICH...WHITEWATER...DOWNTOWN WICHITA...
KECHI...EASTBOROUGH...BENTLEY AND SOUTH WICHITA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 27.
INTERSTATE 35 BETWEEN MILE MARKERS 37 AND 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3759 9764 3802 9759 3797 9713 3748 9715
3748 9717
TIME...MOT...LOC 1256Z 277DEG 20KT 3785 9770
HAIL...0.88IN
WIND...70MPH
$$
METZGER3 follow-up statements
035
WWUS53 KICT 141318
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
818 AM CDT THU JUL 14 2016
KSC015-079-173-141400-
/O.CON.KICT.SV.W.0258.000000T0000Z-160714T1400Z/
BUTLER KS-SEDGWICK KS-HARVEY KS-
818 AM CDT THU JUL 14 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR WEST CENTRAL BUTLER...SEDGWICK AND SOUTHERN HARVEY COUNTIES...
AT 817 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COLWICH...
MOVING EAST AT 25 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...80 MPH WIND GUSTS AND NICKEL SIZE HAIL. TRAINED
SPOTTERS HAVE REPORTED 70MPH WINDS IN FAR WESTERN WICHITA.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS...AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
WICHITA...DERBY...ANDOVER...HAYSVILLE...PARK CITY...VALLEY
CENTER...BEL
AIRE...MULVANE...GODDARD...ROSE HILL...MAIZE...HALSTEAD...SEDGWICK...
COLWICH...WHITEWATER...DOWNTOWN
WICHITA...KECHI...EASTBOROUGH...BENTLEY
AND SOUTH WICHITA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3759 9764 3802 9759 3797 9713 3748 9715
3748 9717
TIME...MOT...LOC 1317Z 277DEG 20KT 3784 9755
HAIL...0.88IN
WIND...80MPH
$$
METZGER040
WWUS53 KICT 141322
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
822 AM CDT THU JUL 14 2016
KSC015-079-173-141400-
/O.CON.KICT.SV.W.0258.000000T0000Z-160714T1400Z/
BUTLER KS-SEDGWICK KS-HARVEY KS-
822 AM CDT THU JUL 14 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR WEST CENTRAL BUTLER...SEDGWICK AND SOUTHERN HARVEY COUNTIES...
AT 821 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COLWICH...
MOVING EAST AT 25 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...80 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS...AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
WICHITA...DERBY...ANDOVER...HAYSVILLE...PARK CITY...VALLEY
CENTER...BEL
AIRE...MULVANE...GODDARD...ROSE HILL...MAIZE...HALSTEAD...SEDGWICK...
COLWICH...WHITEWATER...DOWNTOWN
WICHITA...KECHI...EASTBOROUGH...BENTLEY
AND SOUTH WICHITA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM HAS THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.
THIS IS A POTENTIALLY DEADLY STORM. SEEK SHELTER IN AN INTERIOR ROOM
ON THE LOWEST FLOOR OF A WELL-BUILT STRUCTURE. ABANDON VEHICLES IN
SEARCH OF A MORE SUBSTANTIAL PERMANENT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3759 9764 3802 9759 3797 9713 3748 9715
3748 9717
TIME...MOT...LOC 1321Z 277DEG 20KT 3783 9752
HAIL...0.88IN
WIND...80MPH
$$
METZGER076
WWUS53 KICT 141341
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
841 AM CDT THU JUL 14 2016
KSC015-079-173-141400-
/O.CON.KICT.SV.W.0258.000000T0000Z-160714T1400Z/
BUTLER KS-SEDGWICK KS-HARVEY KS-
841 AM CDT THU JUL 14 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR WEST CENTRAL BUTLER...EASTERN SEDGWICK AND SOUTHEASTERN HARVEY
COUNTIES...
AT 840 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER VALLEY
CENTER...MOVING EAST AT 25 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...80 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS...AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
WICHITA...DERBY...ANDOVER...HAYSVILLE...PARK CITY...VALLEY
CENTER...BEL
AIRE...MULVANE...ROSE HILL...MAIZE...SEDGWICK...WHITEWATER...DOWNTOWN
WICHITA...KECHI...EASTBOROUGH...WEST WICHITA...MCCONNELL AIR FORCE
BASE...
SOUTH WICHITA...NORTHEAST WICHITA AND EISENHOWER NATIONAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM HAS THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.
THIS IS AN EXTREMELY DANGEROUS SITUATION. THIS STORM IS PRODUCING
WIDESPREAD WIND DAMAGE ACROSS MUCH METRO WICHITA. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3757 9756 3800 9746 3797 9713 3748 9715
3748 9717
TIME...MOT...LOC 1340Z 277DEG 20KT 3782 9738
HAIL...0.88IN
WIND...80MPH
$$
METZGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 6:02 AM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 14, 6:02 AM CDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Wichita KS 602 AM CDT THU JUL 14 2016 .SHORT TERM...(Today through Saturday night) Issued at 330 AM CDT Thu Jul 14 2016 Main concern is convective trends and potential for heavy rainfall and severe weather today. The quasi-stationary front across far southern Kansas will be the focus for this convection where strong instability and strong deep layer shear will be present. An elevated cluster of storms is already underway over northwest Kansas which should continue to move east-southeast across central Kansas through mid-morning with some upscale growth possible. Diurnal heating should aid in additional development by midday into the afternoon which should sweep east-southeast across southern Kansas. Some of this activity is expected to become severe with locally heavy rainfall also probable. The main challenge is the progression of the afternoon convection and how much will fester into the evening and tonight. The latest consensus continues to support a faster north-south demise in PoPs across the forecast area with the bulk of the convection pushing south into Oklahoma tonight. Otherwise it will be relatively cooler the next couple of days with periodic chances for convection in the disturbed west-northwest flow aloft as the moisture begins to return northward again across Kansas later Friday into Saturday. Darmofal .LONG TERM...(Sunday through Wednesday) Issued at 330 AM CDT Thu Jul 14 2016 Upper ridge builds in earnest over the central CONUS during the period with the center of the high over Kansas by Tuesday and Wednesday. This should ensure a dry and hot regime with many areas of central Kansas at or above the century mark. KED && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 559 AM CDT Thu Jul 14 2016 EXPECTING NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP AND MOVE EASTWARD ACROSS THE REGION FOR THIS MORNING AND AFTERNOON. SOME OF THE STORMS COULD BECOME STRONG/SEVERE. THE ACTIVITY WILL MAINLY AFFECT SOUTHERN KANSAS AS THE DAY GOES ON THEN BEGIN TO MOVE OUT OF THE AREA BY THIS EVENING. SURFACE HIGH PRESSURE WILL BEGIN TO SETTLE OVER THE AREA FOR LATER TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 89 67 87 68 / 60 60 40 50 Hutchinson 87 66 86 67 / 60 50 40 50 Newton 87 66 86 67 / 60 50 30 50 ElDorado 88 67 86 68 / 60 60 30 50 Winfield-KWLD 90 68 88 69 / 70 70 40 50 Russell 85 64 86 65 / 70 30 30 50 Great Bend 85 65 87 65 / 70 30 40 50 Salina 87 65 88 67 / 60 30 30 50 McPherson 86 66 86 67 / 60 40 30 50 Coffeyville 92 68 88 69 / 70 70 30 50 Chanute 90 67 87 68 / 60 60 30 40 Iola 89 67 87 68 / 50 50 30 40 Parsons-KPPF 91 68 88 69 / 60 60 30 50 && .ICT Watches/Warnings/Advisories... None. && SHORT TERM...KED LONG TERM...KED AVIATION...CDJ
Hazardous weather outlook, Jul 14, 4:08 AM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 408 AM CDT THU JUL 14 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-150915- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 408 AM CDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY FROM LATE THIS MORNING UNTIL EARLY THIS EVENING. THE AREA AT GREATEST RISK IS ALONG AND SOUTH OF A GREAT BEND TO MCPHERSON TO COTTONWOOD FALLS LINE. THE MAIN RISKS WILL BE DAMAGING WINDS TO 70 MPH AND GOLF BALL SIZE HAIL. LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED WITH MINOR LOWLAND FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODIC CHANCES FOR THUNDERSTORMS WILL CONTINUE ON FRIDAY THROUGH SATURDAY. STRONG STORMS WILL BE POSSIBLE WITH A SLIGHT RISK FOR SEVERE STORMS ON FRIDAY ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. MORE INTENSE HEAT IS EXPECTED TO BUILD ACROSS THE ENTIRE AREA NEXT WEEK...WITH HEAT INDICES DURING THE AFTERNOON EXPECTED TO CLIMB TO AROUND 105 DEGREES OR HIGHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE...MAINLY THIS AFTERNOON ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Special weather statement, Jul 14, 6:27 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 627 AM CDT THU JUL 14 2016 KSZ050-067-141200- RENO KS-RICE KS- 627 AM CDT THU JUL 14 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN RENO COUNTY IN SOUTH CENTRAL KANSAS... SOUTHERN RICE COUNTY IN CENTRAL KANSAS... * UNTIL 700 AM CDT * AT 626 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF STERLING... MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... HUTCHINSON...SOUTH HUTCHINSON...STERLING...NICKERSON...ARLINGTON... PARTRIDGE...SYLVIA...PLEVNA...ABBYVILLE AND WILLOWBROOK. LAT...LON 3793 9847 3824 9846 3822 9794 3788 9794 TIME...MOT...LOC 1126Z 279DEG 28KT 3811 9829 DARMOFAL
Local storm report, Jul 14, 7:12 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
712 AM CDT THU JUL 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 AM TSTM WND GST 1 W ARLINGTON 37.90N 98.20W
07/14/2016 E60 MPH RENO KS EMERGENCY MNGR
&&
CDJSpecial weather statement, Jul 14, 7:15 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 715 AM CDT THU JUL 14 2016 KSZ051-052-068-069-141245- HARVEY KS-MCPHERSON KS-MARION KS-BUTLER KS- 715 AM CDT THU JUL 14 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL HARVEY COUNTY IN SOUTH CENTRAL KANSAS... SOUTHEASTERN MCPHERSON COUNTY IN CENTRAL KANSAS... SOUTHERN MARION COUNTY IN CENTRAL KANSAS... NORTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 745 AM CDT * AT 714 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL OVER GOESSEL...OR 8 MILES SOUTHWEST OF HILLSBORO...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... NEWTON...HESSTON...HILLSBORO...HALSTEAD...MARION...NORTH NEWTON... MOUNDRIDGE...PEABODY...CANTON...WHITEWATER...GOESSEL...POTWIN... WALTON...ELBING...LEHIGH...NEWTON AIRPORT AND MARION LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3802 9762 3839 9748 3845 9692 3794 9701 TIME...MOT...LOC 1214Z 312DEG 23KT 3825 9730 METZGER
Special weather statement, Jul 14, 7:30 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
730 AM CDT THU JUL 14 2016
KSZ050-051-067-068-141315-
HARVEY KS-MCPHERSON KS-RENO KS-RICE KS-
730 AM CDT THU JUL 14 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHERN MCPHERSON COUNTY IN CENTRAL KANSAS...
NORTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN RICE COUNTY IN CENTRAL KANSAS...
* UNTIL 815 AM CDT
* AT 727 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL OVER NICKERSON...
MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
HUTCHINSON...MCPHERSON...STERLING...INMAN...BUHLER...NICKERSON...
BURRTON...GALVA...WILLOWBROOK...
MCPHERSON AIRPORT AND HUTCHINSON AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3816 9831 3834 9805 3840 9748 3802 9762
3810 9834
TIME...MOT...LOC 1227Z 278DEG 20KT 3815 9803
METZGERSpecial weather statement, Jul 14, 7:39 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 739 AM CDT THU JUL 14 2016 KSZ052-053-069-070-141330- CHASE KS-GREENWOOD KS-MARION KS-BUTLER KS- 739 AM CDT THU JUL 14 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CHASE COUNTY IN EAST CENTRAL KANSAS... NORTHWESTERN GREENWOOD COUNTY IN SOUTHEASTERN KANSAS... SOUTHEASTERN MARION COUNTY IN CENTRAL KANSAS... NORTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 830 AM CDT * AT 736 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL 7 MILES EAST OF FLORENCE...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... COTTONWOOD FALLS...STRONG CITY...FLORENCE...BURNS...CASSODAY... BAZAAR...ELMDALE...MATFIELD GREEN...CEDAR POINT...HYMER... WONSEVU...TALLGRASS PRAIRIE PRESERVE...SAFFORDVILLE... TALLGRASS PRAIRIE AND EL DORADO LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3794 9701 3846 9692 3851 9639 3786 9637 TIME...MOT...LOC 1236Z 282DEG 7KT 3820 9680 METZGER
Special weather statement, Jul 14, 7:46 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 746 AM CDT THU JUL 14 2016 KSZ051-052-068-069-141330- HARVEY KS-MCPHERSON KS-MARION KS-BUTLER KS- 746 AM CDT THU JUL 14 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL HARVEY COUNTY IN SOUTH CENTRAL KANSAS... SOUTHEASTERN MCPHERSON COUNTY IN CENTRAL KANSAS... CENTRAL MARION COUNTY IN CENTRAL KANSAS... NORTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 830 AM CDT * AT 744 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL NEAR HESSTON... MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... NEWTON...HESSTON...HILLSBORO...HALSTEAD...MARION...NORTH NEWTON... MOUNDRIDGE...PEABODY...CANTON...WHITEWATER...GOESSEL...WALTON... ELBING...LEHIGH...NEWTON AIRPORT AND MARION LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3802 9763 3839 9748 3846 9692 3795 9702 TIME...MOT...LOC 1244Z 282DEG 7KT 3818 9739 METZGER
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:10 PM CDT | Special Weather Statement | ICT | Cowley | 35 min |
| Jul 13, 7:27 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 63 min |
| Jul 13, 7:59 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 61 min |
| Jul 14, 5:26 AM CDT | Special Weather Statement | ICT | Ellsworth | 49 min |
| Jul 14, 5:36 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Russell | 40 min |
| Jul 14, 6:02 AM CDT | Special Weather Statement | ICT | Reno | 28 min |
| Jul 14, 6:17 AM CDT | Special Weather Statement | ICT | Rice | 28 min |
| Jul 14, 6:27 AM CDT | Special Weather Statement | ICT | Reno | 33 min |
| Jul 14, 6:48 AM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno, Rice | 42 min |
| Jul 14, 7:15 AM CDT | Special Weather Statement | ICT | Harvey, Marion | 30 min |
| Jul 14, 7:27 AM CDT | Severe Thunderstorm Warning | ICT | Harvey, Kingman, Reno, Sedgwick | 63 min |
| Jul 14, 7:30 AM CDT | Special Weather Statement | ICT | Rice | 45 min |
| Jul 14, 7:39 AM CDT | Special Weather Statement | ICT | Chase | 51 min |
| Jul 14, 7:46 AM CDT | Special Weather Statement | ICT | Harvey, Marion | 44 min |
| Jul 14, 8:01 AM CDT | Special Weather Statement | ICT | Greenwood | 29 min |
| Jul 14, 8:06 AM CDT | Special Weather Statement | ICT | Wilson | 24 min |
| Jul 14, 8:35 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 55 min |
| Jul 14, 8:36 AM CDT | Special Weather Statement | ICT | Neosho, Wilson | 24 min |
| Jul 14, 8:38 AM CDT | Special Weather Statement | ICT | Greenwood | 52 min |
| Jul 14, 8:50 AM CDT | Special Weather Statement | ICT | Allen, Woodson | 40 min |
| Jul 14, 8:58 AM CDT | Special Weather Statement | ICT | Kingman, Sumner | 32 min |
| Jul 14, 9:06 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho, Wilson, Woodson | 54 min |
| Jul 14, 9:23 AM CDT | Special Weather Statement | ICT | Butler, Greenwood | 52 min |
| Jul 14, 9:25 AM CDT | Special Weather Statement | ICT | Harper | 50 min |
| Jul 14, 9:34 AM CDT | Special Weather Statement | ICT | Harvey, Kingman, Reno, Sedgwick | 41 min |
| Jul 14, 9:50 AM CDT | Areal Flood Warning | ICT | Woodson | 4 hr |
| Jul 14, 9:51 AM CDT | Special Weather Statement | ICT | Sumner | 24 min |
| Jul 14, 10:02 AM CDT | Special Weather Statement | ICT | Allen, Neosho, Wilson, Woodson | 28 min |
| Jul 14, 10:22 AM CDT | Special Weather Statement | ICT | Montgomery | 38 min |
| Jul 14, 11:01 AM CDT | Special Weather Statement | ICT | Chautauqua, Cowley, Elk | 29 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.